Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 30, 2006, 9:32 AM MDT for 18 counties in Montana. It took effect at Jul 30, 2006, 2:15 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 9:32 AM MDT (15:32 UTC)
- In effect from
- Jul 30, 2006, 2:15 PM MDT
- Expired
- Jul 30, 2006, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 3.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 301532 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 932 AM MDT SUN JUL 30 2006 MTZ112>115-310400- /O.NEW.KTFX.FW.W.0002.060730T2100Z-060731T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- 932 AM MDT SUN JUL 30 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF NORTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE: 112...113...114 AND 115. WINDS WILL INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 3 PM THIS AFTERNOON AND CONTINUE THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REST OF NORTH CENTRAL MONTANA BY 6 PM THIS EVENING. RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING WILL RANGE FROM 15 TO 25 PERCENT. THE COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ SCHAUMANN
3 follow-up statements
000 WWUS85 KTFX 301735 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1135 AM MDT SUN JUL 30 2006 MTZ116>118-310145- /O.EXA.KTFX.FW.W.0002.060730T2100Z-060731T0400Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1135 AM MDT SUN JUL 30 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE: 116... 117...AND 118. WINDS WILL INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES THROUGH THE AREA THIS AFTERNOON AND EVENING. SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER CENTRAL MONTANA THIS AFTERNOON AND CONTINUE INTO THE EVENING. RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING WILL RANGE IN THE TEENS. THE COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112>115-310145- /O.CON.KTFX.FW.W.0002.060730T2100Z-060731T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- 1135 AM MDT SUN JUL 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE: 112... 113...114 AND 115. WINDS WILL INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 3 PM THIS AFTERNOON AND CONTINUE THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REST OF NORTH CENTRAL MONTANA BY 6 PM THIS EVENING. RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING WILL RANGE FROM 15 TO 25 PERCENT. THE COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 302015 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MDT SUN JUL 30 2006 MTZ112>118-310400- /O.EXT.KTFX.FW.W.0002.060730T2015Z-060731T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 215 PM MDT SUN JUL 30 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF CENTRAL AND SOUTHWEST MONTANA... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 112...113...114...115...116...117 AND 118. WINDS WILL CONTINUE TO INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 3 PM THIS AFTERNOON AND CONTINUE THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REST OF CENTRAL AND SOUTHWEST MONTANA BY 6 PM THIS EVENING. RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING WILL RANGE FROM 15 TO 25 PERCENT. THE COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 310405 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1005 PM MDT SUN JUL 30 2006 MTZ112>118-310515- /O.EXP.KTFX.FW.W.0002.000000T0000Z-060731T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1005 PM MDT SUN JUL 30 2006 ...RED FLAG WARNING HAS EXPIRED... WINDS HAVE DECREASED TO UNDER 20 MPH AND HUMIDITIES ARE STARTING TO CLIMBED ABOVE 20 PERCENT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 30, 9:25 AM MDT, 7 minutes earlier.
Area forecast discussion, Jul 30, 9:25 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 925 AM MDT SUN JUL 30 2006 .DISCUSSION... FORECAST REMAINS IN GOOD SHAPE BUT WILL UPDATE TO FRESHEN WORDING. WILL ISSUE A RED FLAG WARNING FOR FIRE ZONES 112-113-114-115 VALID FROM 21Z TO 04Z IN RESPONSE TO ANTICIPATED COLD FRONT PASSAGE ACROSS THE AREA THIS EVENING. MODELS CONTINUE TO SUPPORT GUSTY WINDS WITH FRONTAL PASSAGE. RH VALUES WILL CONTINUE TO DROP THIS AFTERNOON AS THE AIRMASS HEATS UP. && .AVIATION... UPDATED 1145Z. APPROACHING PACIFIC LOW PRESSURE TROUGH WILL PUSH A COLD FRONT ACROSS AREA LATE THIS AFTERNOON AND EVENING SETTING OFF ISOLATED THUNDERSTORMS. WINDS WILL INCREASE IN THE VICINITY OF THE FRONT... DECREASING SOME SUNDAY EVENING. OVERALL...VFR CONDITIONS WILL PREVAIL. BRITTON && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING ACCOMPANIED BY A PERIOD OF GUSTY WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE ZONES 112-113-114-115 VALID FROM 3PM TO 10 PM FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. TEMPERATURES AHEAD OF THE FRONT THIS AFTERNOON WILL AGAIN BE HOT BUT WINDS WILL BE GENERALLY LIGHT. COOLER TEMPERATURES WILL RETURN MONDAY. && .PREV DISCUSSION...ISSUED 312 AM MDT SUN JUL 30 2006 TODAY AND TONIGHT...AN UPPER LEVEL TROUGH OVER THE WEST COAST WILL MOVE TOWARD MONTANA AS AN UPPER LEVEL RIDGE MOVES INTO THE UPPER MIDWEST. A PACIFIC COLD FRONT WILL ALSO MOVE INTO THE REGION THIS EVENING. AN UNSTABLE SOUTHWEST FLOW ALOFT WILL RESULT IN ISOLATED THUNDERSTORMS. SOME THUNDERSTORMS WILL BE DRY THIS AFTERNOON AND EVENING. IT WILL BE ANOTHER HOT DAY...BUT A FEW DEGREES LOWER...ESPECIALLY OVER THE NORTHWEST. MODELS HAVE THE COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON. HOWEVER...BELIEVE THE FRONT WILL HANG UP ALONG THE CONTINENTAL DIVIDE AND THEN MOVE THROUGH CENTRAL MONTANA THIS EVENING. IT WILL BECOME BREEZY AND COOLER TONIGHT BEHIND THE FRONT. MONDAY AND TUESDAY...CONSIDERABLY COOLER WEATHER WILL MOVE IN AS THE UPPER LEVEL TROUGH MOVES THROUGH. THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE SOUTHERN PORTION OF MY CWA. TEMPERATURES WILL RUN SLIGHTLY BELOW AVERAGE FOR THE FIRST TIME IN FIVE WEEKS. WILLIAMSON DC TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL LOW PRESSURE SLOWLY SWEEPS ACROSS NORTHERN ROCKIES TUESDAY NIGHT AND WEDNESDAY. RESULTING SOUTHWEST FLOW ALOFT WILL PRODUCE ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS. ALTHOUGH TEMPERATURES WILL HAVE COOLED BY THIS TIME TO NEAR SEASONAL NORMALS...LATE AFTERNOON HEATING MAY STILL PRODUCE A STRAY THUNDERSTORM OR TWO THROUGH FRIDAY NIGHT. BRITTON SATURDAY AND SUNDAY...MODELS IN BETTER AGREEMENT IN THE EXTENDED. A WEAK TROUGH SHOULD MOVE THROUGH WESTERN MONTANA CAUSING ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE MOUNTAINS AND THE CENTRAL PLAINS OVER THE WEEKEND. TEMPERATURES ARE PROGGED TO NEAR SEASONAL. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 95 54 80 53 / 20 20 0 20 CTB 89 49 76 51 / 20 0 0 10 HLN 97 56 82 56 / 20 20 20 20 BZN 96 53 81 50 / 20 20 20 20 WEY 85 51 75 47 / 20 20 30 20 DLN 91 52 78 51 / 10 20 20 10 HVR 95 55 84 53 / 0 10 0 0 LWT 93 53 78 53 / 10 20 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA (FIRE WEATHER ZONES 110 AND 111). RED FLAG WARNING FROM 3 PM UNTL 10 PM MDT FOR FIRE ZONES 112-113-114-115. && SHORT TERM...EMANUEL/DC WILLIAMSON LONG TERM...BRITTON/SAUCIER AVIATION...BRITTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 30, 3:45 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 345 AM MDT SUN JUL 30 2006 MTZ008>015-044>055-310945- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 345 AM MDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE SOUTHWEST FLOW WILL PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WITH LITTLE OR NO PRECIPITATION AS A PACIFIC COLD FRONT MOVES THROUGH. A RED FLAG WARNING REMAINS IN EFFECT TODAY AND TONIGHT FOR PORTIONS OF SOUTHWEST MONTANA FOR ISOLATED DRY THUNDERSTORMS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.